I was tx on 9/28/2011 and went from a 320# ascites filled man at the time of surgery down to 200, 8 weeks later, I was on prograf 7 and 7, I was starting to become concerned about the wt. loss that I couldn't stop, finally after power packing everything I ate to stop the loss it turned around, now my prograf is at 4mg and 4mg and I feel okay but zero energy and I have this tremendous appetite that is never satisfied, the weight is becoming a problem now and I  would like to know if this is part of the recovery process or the meds or just me.

Views: 1439

Reply to This

Replies to This Discussion

Its the Meds, let me quess ur on Prednisone. I am a Liver Transplant as of 1-1-11, and have been told by many that the Prednisone causes that. I can't seem to get enough to eat either and have had to do alot of exercising to just maintain let alone losing any weight, but as I tell my girlfriend, better fat than dead, lol. Good luck and hope all else is well

Hello Richard,

Are you on any type of steroids?  Ex:  Prednisone.  Steroids make you want to eat  I lost 65 pounds before my transplant and have gained 1/2 of it back due to steroids  I haven't heard anyone with weight gain from Prograf but it certainly affects all of us differently.

Blessings to you.

No prednisone, I was on 80mg prior to tx but zero now, maybe my nerves, my energy is low, I exercise at the gym but after 2 weeks of going I don't have the energy to leave the house and am bed ridden for 2 weeks, very frustrating. Thank you

I had weight loss after transplant, but weight stopped at about 200 and has stayed fairly close since.  My energy level was also a zero, but my appetite was normal. 

 

After 15 months of regular walking and exercising my energy level returned to about 95%.  My doctor told me that liver transplant patients do have low energy and may last up to one year.  I had accepted the fact that I was going to not return to my prior energy level, but it finally returned.

 

The hunger may be nerves, boredom, mild depression due to the low energy or that with a new liver everything tastes better.  I really feel that exercise helped me, but I had to work my way up to exercise very slowly. 

Thank you Joe.
My tx was 12/25/98. I went in at 235 and came out at 205. Dr said it was all water weight but two weeks later I weighed 170 which was water, fat and other fluids. Since then I have maintained between 160 and 175 thruout all these years. I have never gone over 185 no matter what I have eaten or drank. I have not maintained any type of exercise regeme other than the usual what most people do....ie, walking....no gym or breaking my stones to loose weight or gain muscle. BUT, no matter what/ diet or drugs/ my weight has stayed at this level thruout. I watched in the post/tx program gain lots of weight while on Prednisone but not me. Only side effect for me on that was my mood; I was anxious and angry ALL the time, but returned to a "normal" state of mind when "dc"ing the drugI'm not sure if stopping my rejection (Prograf) meds did anything about my weight but like I said even 12 1/2 yrs out I weight 179 lbs. Good luck to you and remember the poungs are nothing compared to the virus; I'd rather have the weight than the virus any day! Good luck again!!
So, what do you take for rejection if you stopped the Prograf?

Hi Richard,

I have had the same problem with the weight gain. after transplantation. Now two years later I am 75lbs heavier. So I sympathize with u.  If u r on prednisone it will definately do that

Chaneka

Thank you Chaneka, I needed to know if it was just me or if it's common with the stress and all.  I will try to be extra careful with the food. Other than that I am doing well. I have started a Ministry at our Church and that keeps me busy, it was difficult at first getting out of the house, still is at times but my wife and kids help me out alot.

 

I'm a little over a month out from my live liver transplant.  The new liver is doing great!  But I have gained 70 lbs. of fluid in my abdomen and legs and feet.  So uncomfortable and a nuisance.  Did you have or anyone else have this problem.  I'm told it can take 3 months or more for all of this to finally leave my body.

 

sue

If you are on prednisone that may be why, but try and get out and walk as much as you can. My ascites took about 3 months to decrease, then I had alot of extra skin from being 320# and going down to 205#  3 months after the transplant, now I have gone the other way, I'm 260# now,but I started taking thyroid meds., it wasn't producing enough hormones. Hopefully I will find the balance. I know it's there somewhere. I will keep looking forward.

Thank you for sharing your experience.  It does give me hope.  I just felt blindsided by this event but I will press on. 

Thanks again,

RSS

Photos

Loading…
  • Add Photos
  • View All

Latest Activity

Dawn Chick replied to Suzanne Giacherio's discussion Painful mouth tissues - not just thrush this time
"Also try artificial saliva to moisten. You can get it over the counter and use it as often as you need to lubricate the tissue in your mouth. "
5 hours ago
Rose Soros commented on Caitlin Touchet's video
Thumbnail

southwest video

"Never had a welcome like this. we need to send this to all the US airlines as an example. Love it."
7 hours ago
Rose Soros liked Caitlin Touchet's video
7 hours ago
Rose Soros liked steve sullivan's blog post Life is short play HARD!
8 hours ago
Kelly Jones shared a profile on Facebook
10 hours ago
Suzanne Giacherio commented on Peter james goodman's blog post 5th Annivasary
"How wonderful to celebrate 5 years of a new life! My 5th will occur in 2/15 so not too far behind you. You made me realize how grateful I am to have both my husband and my adult daughter in my life today. The Transplant Cafe is an awesome forum and…"
11 hours ago
Suzanne Giacherio replied to Suzanne Giacherio's discussion Painful mouth tissues - not just thrush this time
"Thank you for taking the time and interest by replying to my post/dilemma! Yes, salt water rinses may help. I will add some in today along with all the other stuff I am trying to help me reduce my discomfort and get past this. I have had issues with…"
11 hours ago
Suzanne Giacherio replied to Suzanne Giacherio's discussion Painful mouth tissues - not just thrush this time
"Thanks. Been using Biotene for years. Don't have any sores in my mouth, instead my whole mouth is sore. I'm going to need that good luck, lol"
11 hours ago
Bobbiejo Winfrey replied to Suzanne Giacherio's discussion Painful mouth tissues - not just thrush this time
"I have also been told to use salt water rinses when I was dealing with some sore mouth tissue many years ago. I struggle constantly now with a dry mouth, most likely due to my medications and the difficulty I have in tolerating large…"
15 hours ago
Dawn Chick replied to Suzanne Giacherio's discussion Painful mouth tissues - not just thrush this time
"Use salt water rinses to help heal the sores in your moth. Try using artificial saliva to moisten the tissue in your mouth. Biotene products are made for dry mouth as well.  Good Luck"
yesterday
Suzanne Giacherio posted a discussion

Painful mouth tissues - not just thrush this time

  Hello All! I am Suzanne and am medically "well" since the liver transplant in February 2010. I so can relate to the majority of everyone's issues post transplant and most likely medication related side effects. Lately my biggest problem has been my sore mouth tissue - as my dentist call it "dry tissue". This is the absolute worst it has ever been! I have the liquid Nystatin for the thrush but it seems to not be helping at all. Started using coconut oil (since the pulled all my teeth pre-transplant I don't think I can legitimately call it "pulling"). It helps to coat the tissues for awhile, but it is limited.  Today I picked up some raw honey from the local Farmers' Market and will be trying it out shortly. Anyone else relate to this problem?  I know I don't visit this site often, haven't been here since last year. I seem to show up in desperation to tell the truth because no one else gets us, you know what I mean? My husband is comforting as he can be, but it's not what I am looking…See More
yesterday
Lili Feldman commented on Lili Feldman's group The Funny Bone
"Bravo David x2. Thx!"
Tuesday
David Goodman commented on Lili Feldman's group The Funny Bone
"Jim decided to tie the knot with his long time girlfriend.  One evening, after the honeymoon, he was cleaning his golf shoes.  His wife was standing there watching him.  After a long period of silence she finally speaks. "Honey,…"
Tuesday
David Goodman commented on Lili Feldman's group The Funny Bone
"A man brings his best mate home for dinner unannounced at 5.30 p.m. after work.   His wife screams at him as his friend listens in, "My hair & makeup are not done, the house is a mess, the dishes are not done, I'm still in my…"
Tuesday
Patricio Villar is now a member of TransplantCafe.com - The Gift of eLife!
Tuesday
Caring 4 Carrie posted a blog post

Does 'Race' Matter For Organ Donation- Should This Be A Factor?

According to How Stuff Works, minorities are extremely encouraged to register to become an organ donor. Meaning, organs are matched by factors, including blood and tissue typing, which can vary by race. However, patients are more likely to find matches among donors of their same race or ethnicity.See More
Monday

quick links!

 follow transplant cafe:

Find us on Facebook Follow us on Twitter Subscribe to TransplantCafe

Meet Members by Transplant Type

Heart Kidney
Liver Single Lung
Double Lung Pancreas
Intestinal Bone Marrow
Tissue Kidney / Pancreas
Other Transplant

Badge

Loading…

© 2014   Created by TransplantCafe.com.

Badges  |  Report an Issue  |  Terms of Service